zbMATH — the first resource for mathematics

Ergodic and statistical properties of piecewise linear hyperbolic automorphisms of the 2-torus. (English) Zbl 0925.58072
J. Stat. Phys. 69, No. 1-2, 111-134 (1992); addendum ibid. 71, No. 1-2, 341-347 (1993).
Summary: We study generic piecewise linear hyperbolic automorphisms of the 2-torus. We explain why the resulting dynamical system is ergodic and mixing and prove the exponential decay of correlations. In an Addendum a mistake in Lemma 5.5 has been pointed out. A new version and its proof are given.

37D99 Dynamical systems with hyperbolic behavior
37A99 Ergodic theory
37E99 Low-dimensional dynamical systems
Full Text: DOI
[1] J.-P. Bouchaud and P. Le Doussal, Numerical study of ad-dimensional periodic Lorentz gas with universal properties,J. Stat. Phys. 41:225-248 (1985). · doi:10.1007/BF01020610
[2] R. Bowen,Equilibrium States and Ergodic Theory of Anosov Diffeomorphisms (Springer, Berlin, 1975). · Zbl 0308.28010
[3] R. Bowen, Markov partitions are not smooth,Proc. Am. Math. Soc. 71:130-132 (1978). · Zbl 0417.58011 · doi:10.1090/S0002-9939-1978-0474415-8
[4] L. A. Bunimovich and Ya. G. Sinai, Markov partitions for dispersed billiards,Commun. Math. Phys. 73:247-280 (1980). · Zbl 0453.60098 · doi:10.1007/BF01942372
[5] L. A. Bunimovich and Ya. G. Sinai, Statistical properties of Lorentz gas with periodic configuration of scatterers,Commun. Math. Phys. 78:479-497 (1981). · Zbl 0459.60099 · doi:10.1007/BF02046760
[6] L. A. Bunimovich and Ya. G. Sinai, Markov partitions for dispersed billiards (Erratum),Commun. Math. Phys. 107:357-358 (1986). · doi:10.1007/BF01209400
[7] L. A. Bunimovich, Ya. G. Sinai, and N. I. Chernov, Markov partitions for two-dimensional hyperbolic billiards,Russ. Math. Sun. 45:105-152 (1990). · Zbl 0721.58036 · doi:10.1070/RM1990v045n03ABEH002355
[8] L. A. Bunimovich, Ya. G. Sinai, and N. I. Chernov, Statistical properties of two-dimensional hyperbolic billiards,Russ. Math. Surv. 46 (1991). · Zbl 0748.58014
[9] G. Casati, G. Comparin, and I. Guarneri, Decay of correlations in certain hyperbolic systems,Phys. Rev. A 26:717-719 (1982). · doi:10.1103/PhysRevA.26.717
[10] N. I. Chernov, On local ergodicity in hyperbolic systems with singularities, Preprint (1991). · Zbl 0741.58015
[11] V. Donnay and C. Liverani, Potentials on the two-torus for which the Hamiltonian flow is ergodic,Commun. Math. Phys. 135:267-302 (1991). · Zbl 0719.58022 · doi:10.1007/BF02098044
[12] Dynamical Systems II, inEncyclopaedia of Mathematical Sciences, Vol. 2 (Springer, Berlin, 1989).
[13] G. Gallavotti and D. Ornstein, Billiards and Bernoulli schemes,Commun. Math. Phys. 38:83-101 (1974). · Zbl 0313.58017 · doi:10.1007/BF01651505
[14] G. Gallavotti and P. Garrido, private communication.
[15] I. A. Ibragimov and Y. V. Linnik,Independent and Stationary Sequences of Random Variables (Wolters-Noordhoff, Gröningen, 1971).
[16] A. Katok and J.-M. Strelcyn,Invariant Manifolds, Entropy and Billiards; Smooth Maps with Singularities (Springer, New York, 1986). · Zbl 0658.58001
[17] A. Krámli, N. Simányi, and D. Szász, A ?transversal? fundamental theorem for semi-dispersing billiards,Commun. Math. Phys. 129:535-560 (1990). · Zbl 0734.58028 · doi:10.1007/BF02097105
[18] T. Krüger and S. Troubetzkoy, Markov partitions and shadowing for nonuniformly hyperbolic systems with singularities, Preprint (1991). · Zbl 0756.58038
[19] C. Liverani and M. Wojtkowski, Ergodicity in Hamiltonian systems, Preprint (1991). · Zbl 0824.58033
[20] R. Markarian, The fundamental theorem of Sinai-Chernov for dynamical systems with singularities, Preprint (1991). · Zbl 0796.58028
[21] Ya. B. Pesin, Characteristic Lyapunov exponents and smooth ergodic theory,Russ. Math. Surv. 32:55-114 (1977). · Zbl 0383.58011 · doi:10.1070/RM1977v032n04ABEH001639
[22] Ya. G. Sinai, Dynamical systems with elastic reflections. Ergodic properties of dispersing billiards,Russ. Math. Surv. 25:137-189 (1970). · Zbl 0252.58005 · doi:10.1070/RM1970v025n02ABEH003794
[23] Ya. G. Sinai and N. I. Chernov, Ergodic properties of some systems of 2-dimensional discs and 3-dimensional spheres,Russ. Math. Surv. 42:181-207 (1987). · Zbl 0644.58007 · doi:10.1070/RM1987v042n03ABEH001421
[24] S. Vaienti, Ergodic properties of the discontinuous sawtooth map,J. Stat. Phys. 67 (1992). · Zbl 0892.58049
[25] F. Vivaldi, G. Casati, and I. Guarneri, Origin of long-time tails in strongly chaotic systems,Phys. Rev. Lett. 51:727-730 (1983). · doi:10.1103/PhysRevLett.51.727
[26] M. Wojtkowski, A system of one dimensional balls with gravity,Commun. Math. Phys. 126:507-533 (1990). · Zbl 0695.70007 · doi:10.1007/BF02125698
[27] L.-S. Young, Decay of correlations for certain quadratic maps,Commun. Math. Phys., to appear. · Zbl 0760.58030
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.